Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 259, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 17, 2002, 6:53 PM CDT for Clay County, Tennessee. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2002, 6:53 PM CDT (23:53 UTC)
- Expired
- Sep 17, 2002, 7:05 PM CDT
- In force
- 12 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Clay County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
131 WUUS54 KOHX 172353 SVRBNA TNC027-180005- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 650 PM CDT TUE SEP 17 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN TENNESSEE * UNTIL 705 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EAST CENTRAL CLAY COUNTY...OR 8 MILES EAST OF CELINA...MOVING NORTHEAST AT 20 MPH. $$ LAT...LON 3660 8547 3652 8538 3657 8532 3662 8542 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:30 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 17, 3:30 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT Tue Sep 17 2002 H5 VORTMAX CONTINUES TO ROTATE NORTHEASTWARD TOWARD THE GREAT LAKES. ASSOCIATED VORTLOBE EXTENDING SOUTHEAST THROUGH MIDDLE TENNESSEE. NEXT SYSTEM MOVING OUT OF THE ROCKIES INTO THE NORTHERN PLAINS. NEXT FRONT MOVES INTO THE MID MISSISSIPPI VALLEY THURSDAY AND INTO THE MIDSTATE ON FRIDAY. ASSOCIATED H5 SYSTEM IS A GOOD BIT STRONGER WITH THIS FRONT THAN CURRENT VORT CENTER IN THE PLAINS. FRONT EVENTUALLY MOVES CLOUDINESS OUT OF THE MIDSTATE LATE FRIDAY NIGHT. SATURDAY AND SUNDAY LOOK RAIN FREE AS SURFACE RIDGE MOVES INTO THE MIDSTATE. MONDAY AND TUESDAY HAVE A CHANCE OF PRECIP DUE MAINLY TO ANOMALOUS SYSTEM THAT MRF GENERATES OVER FLORIDA AND THE BAHAMAS. FAIRLY STRONG RIDGE THEN SLIDES DOWN THE EAST SIDE OF THE ROCKIES MONDAY TUESDAY. .BNA...NONE. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 22 min |
| Sep 17, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 35 min |
| Sep 17, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 9 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.